Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 16, NWS Philadelphia/Mount Holly

February 2, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 2, 2019, 3:16 AM EST. It took effect at Feb 2, 2019, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2019, 3:16 AM EST (08:16 UTC)
In effect from
Feb 2, 2019, 12:00 PM EST
Expired
Feb 2, 2019, 7:45 PM EST
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

732 
WHUS71 KPHI 020816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EST Sat Feb 2 2019

ANZ450-451-022215-
/O.NEW.KPHI.SC.Y.0016.190202T1700Z-190203T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
316 AM EST Sat Feb 2 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from noon today to midnight
EST tonight.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
2 follow-up statements
650 
WHUS71 KPHI 022058
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
358 PM EST Sat Feb 2 2019

ANZ450-451-030500-
/O.CON.KPHI.SC.Y.0016.000000T0000Z-190203T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
358 PM EST Sat Feb 2 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...Southwest winds around 10 to 20 kt with gusts
  up to 25 kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
444 
WHUS71 KPHI 030045
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
745 PM EST Sat Feb 2 2019

ANZ450-451-030145-
/O.CAN.KPHI.SC.Y.0016.000000T0000Z-190203T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
745 PM EST Sat Feb 2 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Winds and seas will diminish overnight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:16 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 2, 3:16 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 AM EST Sat Feb 2 2019

.SYNOPSIS...
Surface high pressure over the Northeast today will slide off
the Mid-Atlantic coast tonight. A warm front will lift north
through the region Sunday. Meanwhile, weak low pressure develops
over the Southeast on Sunday and passes south of Delmarva and
out to sea on Monday. Low pressure moving into the Canadian
Maritimes will drag a cold front through the region during the
middle of the week, and then another cold front passes through
the region at the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface high pressure is building into the region this morning,
and with fresh snow cover in central/southern portions of the
area and residual snow cover farther north, temperatures have
fallen sharply in more rural portions of the area. Guidance is
playing catch-up, so hourly temperature forecasts early this
morning will be subject to pretty large errors. Additionally,
some patchy fog has developed overnight as temperatures dropped
precipitously in the nearly calm environment. Expect this to
continue through 8 or 9 am, and with temperatures well below
freezing, some icing (freezing fog) may occur.

The surface high will drift to the south today as a northern-
stream perturbation digs southeast from Canada into far northern
New England. Large-scale lift will be focused well north of the
CWA, so aside from some increased high clouds, not expecting
much impact in our area.

The fresh snow cover and the high moving south of the region
during the day has led guidance to come in much lower with
maximum temperatures today, and this certainly seems reasonable.
I dropped highs 2-5 degrees in most locations, on the lowest
fringe of the statistical guidance. I suspect there will be some
rather large variations spatially in hourly/high temperatures
today given the heterogeneous nature of the snowpack.
Nevertheless, confidence is above average that consensus numbers
are too high, especially in the southern CWA, where recent snow
should have a more pronounced (negative) impact on diabatic
warming.

Forecast highs today are mainly in the 30s, with upper 20s
possible in the Poconos.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The influence of the surface high will continue tonight, with
winds becoming light once again. However, low-level trajectories
suggest subtly increasing warm/moist advection during the
night, which coincides nicely with rising midlevel heights. This
will act to counter more favorable conditions for cooling,
including slackening winds, partial cloud cover (possibly
thicker to the north), and remaining snow cover.

As with today's temperatures, statistical guidance has trended
downward tonight. I followed suit, going with the colder
guidance (close to the MET numbers). Nevertheless, expect
temperatures to level off overnight as dew points increase.
Given the increasing surface moisture and light winds, some
patchy fog is possible late. I included this potential in the
grids.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
With high pressure off the Mid-Atlantic coast, southwest flow
will usher a milder airmass into the region with 850 mb temps
rising to +2C to +4C. This results in high temps generally in
the upper 30s/low 40s north and west of the Fall Line, and in
the mid to upper 40s south and east of the Fall Line on Sunday.

Model consensus shows weak low pressure developing over the
Southeast on Sunday, but with weak high pressure building into
the region, this low will pass to the east on Monday, and does
not look to affect the region.

Meanwhile, surface low pressure move into the upper Great Lakes
on Monday, and a cold front develops across the Northern Plains
states as high pressure over western Canada begins to dig
south. Ahead of this system, a warm front will lift through the
region, and an unseasonably mild airmass builds into the region
for Monday and Tuesday. Highs will generally be in the low to
mid 50s on Monday, and then generally in the 50s with areas
south and east of Philly around 60, and in the low 60s in
Delmarva.

Cold front moves through the region Tuesday night, returning
temperatures back into the 30s and 40s on Wednesday.

For the mid to late week period, another upper trough and cold
front digs through the western states, and surface low pressure
develops out ahead of the front. This low will impact the area
Wednesday night through Thursday. Initially, temps look to be
cold enough Wednesday night for precip to start out as snow to
the north and a rain/snow mix for the southern half of the
forecast area. With warmer air lifting into the region with low
pressure passing north of the area on Thursday, precip changes
to rain in the afternoon.

There are some timing differences among the models, and it is
possible the low will end up much slower than currently
forecast.

There is the potential for warmer air on Friday, and then a
return to closer to seasonable temperatures for the weekend.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of tonight...Mainly VFR, but occasional MVFR VSBYs may
develop with patchy fog. Winds light and somewhat variable,
though there may be a predominant west or northwest direction if
winds are not calm. Moderate confidence.

Saturday...VFR with southwest winds around 10 kts. High
confidence.

Saturday night...Mainly VFR with winds becoming light and
variable. Some patchy fog is possible, but confidence on timing,
location, and coverage is too low for TAF inclusion at this
point.

OUTLOOK...

Sunday through Wednesday: Mainly VFR. Light winds. There is a
chance for rain Monday night with lower CIGs possible. Moderate
confidence.

&&

.MARINE...
Sub-advisory winds/seas are occurring on the waters at this
time. However, as a weak system digs into New England, south to
southwest winds will increase off the northern/central New
Jersey coast today. Some gusts to 25 kts look possible during
the afternoon and evening, so hoisted a small craft advisory
from noon to midnight. For the southern New Jersey and Delaware
Atlantic waters and Delaware Bay, sub-advisory winds are
expected.

Seas will generally be near or below 3 feet everywhere through
the period.

OUTLOOK...

Sunday through Wednesday: Sub-advisory winds/seas expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from noon today to midnight EST tonight
     for ANZ450-451.

&&

Synopsis...MPS
Near Term...CMS
Short Term...CMS
Long Term...MPS
Aviation...CMS/MPS
Marine...CMS/MPS
Hazardous weather outlook, Feb 2, 3:16 AM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 AM EST Sat Feb 2 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-031100-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
316 AM EST Sat Feb 2 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-031100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 AM EST Sat Feb 2 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.